Journal of Commutative Algebra

On Hilbert coefficients of parameter ideals and Cohen-Macaulayness

Kumari Saloni

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $(R,\mathfrak{m} )$ be an unmixed Noetherian local ring, $Q$ a parameter ideal and $K$ an $\mathfrak{m} $-primary ideal of $R$ containing $Q$. We give a necessary and sufficient condition for $R$ to be Cohen-Macaulay in terms of $g_0(Q)$ and $g_1(Q)$, the Hilbert coefficients of $Q$ with respect to $K$. As a consequence, we obtain a result of Ghezzi, et al., which settles the negativity conjecture of Vasconcelos {vanishing-conjecture} in unmixed local rings.

Article information

Source
J. Commut. Algebra, Volume 10, Number 3 (2018), 393-410.

Dates
First available in Project Euclid: 9 November 2018

Permanent link to this document
https://projecteuclid.org/euclid.jca/1541754167

Digital Object Identifier
doi:10.1216/JCA-2018-10-3-393

Mathematical Reviews number (MathSciNet)
MR3874660

Zentralblatt MATH identifier
06976323

Subjects
Primary: 13D40: Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Keywords
Hilbert-Samuel Polynomial Hilbert coefficients Cohen-Macaulay ring superficial element

Citation

Saloni, Kumari. On Hilbert coefficients of parameter ideals and Cohen-Macaulayness. J. Commut. Algebra 10 (2018), no. 3, 393--410. doi:10.1216/JCA-2018-10-3-393. https://projecteuclid.org/euclid.jca/1541754167


Export citation

References

  • W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge University Press, Cambridge, 1998.
  • C. D'Cruz, On the homology and fiber cone of ideals, Comm. Algebra 41 (2013), 4227–4247.
  • L. Ghezzi, S. Goto, J. Hong, K. Ozeki, T.T. Phuong and W.V. Vasconcelos, Cohen-Macaulayness versus the vanishing of the first Hilbert coefficient of parameter ideals, J. Lond. Math. Soc. 81 (2010), 679–695.
  • ––––, The Chern numbers and Euler characteristics of modules, Acta Math. Viet. 40, (2015), 37–60.
  • L. Ghezzi, J. Hong and W.V. Vasconcelos, The signature of the Chern coefficients of local rings, Math. Res. Lett. 16 (2009), 279–289.
  • S. Goto and Y. Nakamura, Multiplicity and tight closures of parameters, J. Algebra 244 (2001), 302–311.
  • Y. Gu, G. Zhu and Z. Tang, On Hilbert coefficients of filtrations, Chinese Ann. Math. 28 (2007), 543–554.
  • A.V. Jayanthan and J.K. Verma, Fiber cones of ideals with almost minimal multiplicity, Nagoya Math. J. 177 (2005), 155–179.
  • ––––, Hilbert coefficients and depth of fiber cones, J. Pure Appl. Alg. 201 (2005), 97–115.
  • M. Mandal, B. Singh and J.K. Verma, On some conjectures about the Chern numbers of filtrations, J. Algebra 325 (2011), 147–162.
  • H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986.
  • L. Mccune, Hilbert coefficients of parameter ideals, J. Commut. Algebra 5 (2013), 399–412.
  • M.E. Rossi and G. Valla, Hilbert functions of filtered modules, Lect. Note. Union. Math. 9 (2010).
  • I. Swanson and C. Huneke, Integral closure of ideals, rings and modules, Lond. Math. Soc. Lect. Note 336 (2006).
  • W.V. Vasconcelos, The Chern coefficients of local rings, Michigan Math. J. 57 (2008), 725–743.
  • G. Zhu, Y. Gu and Z. Tang, Hilbert coefficients of filtrations with almost maximal depth, J. Math. Res. Expos. 28 (2008).